Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 9, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Apr 26, 2016, 7:17 PM EDT for Bath County, Fleming County, Rowan County, Kentucky. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2016, 7:17 PM EDT (23:17 UTC)
- Expired
- Apr 26, 2016, 8:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bath County, KY, Fleming County, KY, Rowan County, KY
The radar
The Jackson,KY radar (KJKL), 60 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 6:45 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 339 m²/s²
- 0-3 km storm-relative helicity
- 325 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
890
WUUS53 KJKL 262317
SVRJKL
KYC011-069-205-270000-
/O.NEW.KJKL.SV.W.0009.160426T2317Z-160427T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
717 PM EDT TUE APR 26 2016
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL ROWAN COUNTY IN EAST CENTRAL KENTUCKY...
SOUTHEASTERN FLEMING COUNTY IN EAST CENTRAL KENTUCKY...
EAST CENTRAL BATH COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 800 PM EDT
* AT 716 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MOORE'S
FERRY...OR 7 MILES EAST OF OWINGSVILLE...MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
SALT LICK...RAMEY AND SHARKEY AROUND 725 PM EDT.
MIDLAND AROUND 730 PM EDT.
FARMERS AND HILDA AROUND 735 PM EDT.
BLUESTONE AND FREESTONE AROUND 740 PM EDT.
COGSWELL...MUNSON AND YALE AROUND 745 PM EDT.
BRANDY...ZILPO...HAYS CROSSING AND CRANSTON AROUND 750 PM EDT.
MOREHEAD...CLEARFIELD...RODBURN AND BANGOR AROUND 755 PM EDT.
CRIX...PELFREY...CHRISTY...LICK FORK...GATES AND PARAGON AROUND 800 PM
EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE LAKEVIEW
HEIGHTS.
THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS
126 AND 143.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3827 8332 3807 8337 3804 8340 3805 8342
3803 8344 3804 8347 3805 8347 3805 8348
3814 8369 3825 8367
TIME...MOT...LOC 2316Z 279DEG 15KT 3818 8363
HAIL...1.00IN
WIND...60MPH
$$
AR2 follow-up statements
099
WWUS53 KJKL 262339
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
739 PM EDT TUE APR 26 2016
KYC069-262348-
/O.CAN.KJKL.SV.W.0009.000000T0000Z-160427T0000Z/
FLEMING KY-
739 PM EDT TUE APR 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FLEMING COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FOR
SOUTHEASTERN AND EAST CENTRAL KENTUCKY.
LAT...LON 3827 8332 3807 8337 3804 8340 3805 8342
3803 8344 3804 8347 3805 8347 3805 8348
3809 8357 3820 8356
TIME...MOT...LOC 2338Z 279DEG 15KT 3817 8351
$$
KYC011-205-270000-
/O.CON.KJKL.SV.W.0009.000000T0000Z-160427T0000Z/
ROWAN KY-BATH KY-
739 PM EDT TUE APR 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR SOUTHWESTERN ROWAN AND EAST CENTRAL BATH COUNTIES...
AT 738 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BLUESTONE...OR
NEAR MOREHEAD...MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
MUNSON AROUND 745 PM EDT.
BRANDY AND ZILPO AROUND 750 PM EDT.
MOREHEAD...CLEARFIELD...RODBURN AND BANGOR AROUND 755 PM EDT.
CRIX...PELFREY...CHRISTY...LICK FORK...GATES AND PARAGON AROUND 800 PM
EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE LAKEVIEW
HEIGHTS.
THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS
133 AND 141.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3827 8332 3807 8337 3804 8340 3805 8342
3803 8344 3804 8347 3805 8347 3805 8348
3809 8357 3820 8356
TIME...MOT...LOC 2338Z 279DEG 15KT 3817 8351
HAIL...1.00IN
WIND...60MPH
$$
AR223
WWUS53 KJKL 262356
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
756 PM EDT TUE APR 26 2016
KYC011-205-270006-
/O.EXP.KJKL.SV.W.0009.000000T0000Z-160427T0000Z/
ROWAN KY-BATH KY-
756 PM EDT TUE APR 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ROWAN AND EAST
CENTRAL BATH COUNTIES WILL EXPIRE AT 800 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FOR
SOUTHEASTERN AND EAST CENTRAL KENTUCKY.
LAT...LON 3827 8332 3807 8337 3804 8340 3805 8342
3803 8344 3804 8347 3805 8347 3805 8348
3809 8357 3820 8356
TIME...MOT...LOC 2355Z 279DEG 15KT 3817 8351
$$
ARWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 4:51 PM EDT, 2 hours 26 minutes earlier.
Area forecast discussion, Apr 26, 4:51 PM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 451 PM EDT TUE APR 26 2016 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 313 PM EDT TUE APR 26 2016 KEEPING AN EYE ON A LOT OF DIFFERENT WEATHER FEATURES TODAY. FIRST...A STALLED OUT FRONTAL BOUNDARY PRESENTLY RESIDES ACROSS CENTRAL INDIANA INTO SOUTHERN OHIO...WITH SCATTERED SHOWERS AND STORMS FIRING OFF ALONG THIS BOUNDARY. FARTHER TO THE WEST...A BOWING MCS IS WORKING EAST-SOUTHEAST INTO WESTERN MISSOURI. THIS BOW HAS BEEN RESPONSIBLE FOR SEVERAL DAMAGING WIND GUSTS AND SOME HAIL. ITS NOW PUSHING ACROSS THE ST LOUIS AREA. SEVERE THUNDERSTORM WATCHES HAVE BEEN ISSUED AHEAD OF THIS BOWING SYSTEM INTO WESTERN KENTUCKY. MUCH OF SOUTHERN/EASTERN KENTUCKY REMAINS CAPPED WITH NOT CONVECTION PRESENTLY. HOWEVER...CAP HAS WEAKENED SUFFICIENTLY IN NORTHERN KENTUCKY...MAINLY ALONG AND NORTH OF I-64 TO ALLOW SOME SHOWERS TO POP UP. THESE SHOWERS WON'T HAVE A BOUNDARY TO FOCUS THE INSTABILITY...SO REALLY NOT EXPECTING MUCH OUT OF THESE OTHER THAN A QUICK PASSING SHOWER. MAIN SHOW WILL LIKELY COME AS THE MCS OUT WEST PUSHES ACROSS KENTUCKY AND INTO EASTERN KENTUCKY LATER THIS EVENING. THIS SYSTEM WILL TAKE THE BOUNDARY TO OUR NORTH AND DRAG IS SOUTHWARD...WITH WIDESPREAD SHOWERS AND STORMS WORKING ACROSS THE AREA...ESPECIALLY AFTER 00Z. LATEST HRRR/ARW/NMM ALL ARE VERY SIMILAR IN THE HANDLING OF THE MCS...AND THEY HAVE IT BREAKING APART AS IT CROSSES CENTRAL AND EASTERN KENTUCKY. WITH THIS IN MIND...HAVE GONE CATEGORICAL WITH POPS FOR OUR WESTERN/NORTHERN AREAS...TRAILING OFF TO LOWER POPS IN THE SOUTHEAST...TO ACCOUNT FOR THE WEAKENING SYSTEM. IN THE WAKE OF THE MCS...EXPECTING SOME SUBSIDENCE TO OVERSPREAD EASTERN KENTUCKY...PRODUCING A LULL IN SHOWER/STORM CHANCES. HOWEVER...WITH THE BOUNDARY REMAINING IN OUR VICINITY...AND POSSIBLY OVER EASTERN KENTUCKY INTO TOMORROW...HAVE KEPT SOME ISOLATED SHOWERS IN THE FORECAST. BY TOMORROW...QUESTION CENTERS AROUND WHAT HAPPENS WITH THE FRONT SITTING OVER THE AREA...WITH SOME RIDGING ALOFT. WHILE MODELS CONTINUE TO SUGGEST MORE SHOWERS...HARD PRESSED TO FIND MUCH SUPPORT SYNOPTICALLY FOR ANY SHOWERS. IN FACT...DEPENDING ON WHERE THE FRONT SETS UP...WE MAY HAVE LOTS OF CLOUDS TO LIMIT INSTABILITY. FOR THIS REASON...WILL STAY LOW ON THE POPS THROUGH TOMORROW. BETTER FORCING WILL ARRIVE LATE IN THE DAY AS A SHORTWAVE TROUGH PUSHES TOWARDS THE AREA ALONG WITH A PEAK IN DAYTIME INSTABILITY MAY ALLOW FOR SOME BETTER SHOWER/STORM COVERAGE. AS THIS TROUGH AXIS PASSES WEDNESDAY NIGHT...SHOULD SEE ANOTHER DECENT CHANCE FOR MORE COVERAGE IN SHOWERS AND STORMS...BEFORE IT EXITS EAST LATE AT NIGHT. OVERALL...EXPECT MILD CONDITIONS TO CONTINUE TONIGHT THROUGH WEDNESDAY NIGHT WITH LOWS AROUND 60 AND HIGHS INTO THE 70 ON WEDNESDAY. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 451 PM EDT TUE APR 26 2016 THE MODELS HAVE COME INTO BETTER AGREEMENT THROUGH THE LONG TERM PERIOD...WITH AN ACTIVE WEATHER PATTERN STILL LOOKING ON TRACK FOR OUR AREA THROUGH EARLY NEXT WEEK. AN UPPER LEVEL WAVE WILL GRADUALLY DAMPEN AS IT HEADS NORTHEAST AND THEN EAST FROM THE PLAINS TO NEW ENGLAND BY FRIDAY. UPPER LEVEL RIDGING WILL THEN MOVE IN ACROSS THE MISSISSIPPI VALLEY...BRINGING A DRY END TO THE WORK WEEK. MEANWHILE...ANOTHER TROUGH WILL BE TAKING SHAPE ACROSS THE WESTERN CONUS...WITH SHORT WAVE ENERGY EJECTING EASTWARD. SOME OF THIS ENERGY WILL INTERACT WITH A NORTHERN STREAM TROUGH ACROSS EASTERN CANADA AND ALLOW FOR TROUGHING TO EXPAND FURTHER SOUTH INTO THE EASTERN CONUS BY EARLY NEXT WEEK. SCATTERED SHOWERS AND A FEW STORMS WILL BE POSSIBLE ON THURSDAY ACROSS EASTERN KENTUCKY AS THE MAIN SHORT WAVE TROUGH SWINGS THROUGH THE OHIO VALLEY. THE BEST FORCING WILL BE NORTH...HOWEVER THERE SHOULD BE ENOUGH MODEST FORCING TO TAKE ADVANTAGE OF A WEAKER CAP DURING AFTERNOON HEATING. PRECIP CHANCES WILL WIND DOWN THURSDAY NIGHT AS THE WAVE EXITS AND RIDGING STARTS BUILDING IN FROM THE WEST. FRIDAY AND FRIDAY NIGHT WILL BE DRY...BEFORE ADDITIONAL MOISTURE AND FORCING ARRIVE FROM THE WEST ON SATURDAY. THE ECMWF AND GFS HAVE COME INTO BETTER AGREEMENT WITH THE TIMING...SO DID NOT STRAY TOO FAR FROM THE BLENDED GUIDANCE. THE BEST RAIN CHANCES WILL OCCUR SUNDAY INTO SUNDAY EVENING AS A MORE DEFINED SHORT WAVE TROUGH MOVES ACROSS THE OHIO AND TENNESSEE VALLEYS. TROUGHING WILL LINGER INTO AT LEAST MONDAY AND POSSIBLY TUESDAY...JUSTIFYING CHANCE POPS...HOWEVER 12Z RUNS HAVE SHOWN MORE OF A POTENTIAL REPRIEVE BY TUESDAY. FOR NOW...HAVE UNDERCUT THE GIVEN BLENDED POPS SOMEWHAT UNTIL THERE IS MORE CONFIDENCE. TEMPERATURES WILL AVERAGE ABOVE NORMAL THROUGH THE END OF THE WEEK...AND THEN LOOK TO COOL SLIGHTLY BACK CLOSER TO SEASONAL NORMALS BY EARLY NEXT WEEK. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 228 PM EDT TUE APR 26 2016 VFR CONDITIONS WILL CONTINUE INTO TONIGHT. HOWEVER...A DYING MCS WILL LIKELY TRAVERSE THE AREA LATE THIS EVENING...BRINGING A ROUND OF SHOWERS/STORMS TO THE AREA. THIS MAY BRING A BRIEF PERIOD OF MVFR VISIBILITIES/CIGS AS IT PASSES ACROSS THE AREA. HOWEVER...A FRONTAL ZONE TO OUR NORTH WILL SHIFT SOUTHWARD OVERNIGHT AND STALL OVER EASTERN KENTUCKY. TO THE NORTH OF THE BOUNDARY...LOW MVFR/IFR CIGS WILL DEVELOP. STILL LOTS OF QUESTIONS HOW FAR SOUTH THIS BOUNDARY REACHES...AND WILL GO AS FAR SOUTH AS JACKSON FOR NOW. HOWEVER...ITS POSSIBLE MORE OF THE AREA GETS UNDER MVFR/IFR CIGS BY DAYBREAK WEDNESDAY. DEPENDING ON HOW FAR SOUTH FRONT MAKES IT...WE MAY BE STUCK IN LOW CLOUDS THROUGH MUCH OF WEDNESDAY...BUT STILL LOTS OF UNCERTAINTY IN THIS FORECAST. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...KAS LONG TERM...GEOGERIAN AVIATION...KAS
Hazardous weather outlook, Apr 26, 4:57 PM EDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 457 PM EDT TUE APR 26 2016 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-271100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN... PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY... PIKEVILLE...SOUTH WILLIAMSON 457 PM EDT TUE APR 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. A FEW THUNDERSTORMS WILL BE POSSIBLE NORTH OF A LINE FROM MOUNT VERNON TO PIKEVILLE THROUGH EARLY THIS EVENING. ONE OR TWO OF THESE MAY PRODUCE SMALL HAIL AND STRONG WIND GUSTS. A MORE ORGANIZED CLUSTER OF THUNDERSTORMS WILL THEN MOVE IN FROM THE WEST LATER THIS EVENING AND INTO THE OVERNIGHT HOURS. THE STRONGEST STORMS WILL HAVE THE POTENTIAL TO PRODUCE SMALL HAIL AND STRONG WIND GUSTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM WEDNESDAY THROUGH THURSDAY EVENING...AND AGAIN FROM SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KAS/GEOGERIAN
In the hours before
Special weather statement, Apr 26, 4:23 PM EDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 423 PM EDT TUE APR 26 2016 KYZ108-109-111-112-262100- LEE-WOLFE-MAGOFFIN-BREATHITT- 423 PM EDT TUE APR 26 2016 ...A STRONG THUNDERSTORM WILL AFFECT LEE...WOLFE...MAGOFFIN... BREATHITT THROUGH 5 PM... AT 422 PM EDT...A STRONG THUNDERSTORM WAS OVER WAR CREEK...OR NEAR JACKSON...MOVING EAST AT 30 MPH. WINDS IN EXCESS OF 35 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... JACKSON...SIMPSON...PRESS...CORNELIA...SEWELL...LANE...QUICKSAND... PORTSMOUTH...PUNCHEON...SEILTZ...VANCLEVE...GUAGE...YEADON...OAKDALE... HAGINSVILLE...BURKHART...DALE...BAYS...JETTS CREEK AND CURT. && LAT...LON 3749 8356 3767 8359 3772 8319 3750 8316 TIME...MOT...LOC 2022Z 261DEG 26KT 3759 8348 GEOGERIAN
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 4:23 PM EDT | Special Weather Statement | JKL | Breathitt | 37 min |
| Apr 26, 7:55 PM EDT | Special Weather Statement | JKL | Elliott, Rowan | 50 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.